Alert archive / Ohio / River Flood Warnings in 2008
River Flood Warning 86, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Mar 19, 2008, 10:49 PM EDT for Defiance County, Henry County, Ohio. It took effect at Mar 20, 2008, 9:12 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2008, 10:49 PM EDT (02:49 UTC)
- In effect from
- Mar 20, 2008, 9:12 AM EDT
- Expired
- Mar 20, 2008, 10:36 PM EDT
- In force
- 13 hr
- Issued by
- NWS Northern Indiana
- Flood severity
- Minor
Counties Defiance County, OH, Henry County, OH
The radar
The Northern Indiana radar (KIWX), 119 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Maumee River near Defiance (DEFO1).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KIWX 200249 FLWIWX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 1049 PM EDT WED MAR 19 2008 ...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... MAUMEE RIVER NEAR DEFIANCE AFFECTING DEFIANCE AND HENRY COUNTIES ...FLOODING SEVERITY FORECAST TO INCREASE FROM MINOR TO MODERATE FOR THE FOLLOWING RIVERS IN INDIANA...OHIO SAINT MARYS RIVER NEAR DECATUR AFFECTING ADAMS...ALLEN AND VAN WERT COUNTIES .RECENT HEAVY RAINFALL WILL CONTRIBUTE TO RIVER FLOODING IN THE MAUMEE BASIN. SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN STANDARD TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS... SOONER IF NECESSARY. INC001-003-OHC161-210249- /O.EXT.KIWX.FL.W.0081.000000T0000Z-080324T0925Z/ /DCRI3.2.ER.080319T1836Z.080322T0000Z.080323T0925Z.NO/ 1049 PM EDT WED MAR 19 2008 ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... THE FLOOD WARNING CONTINUES FOR THE SAINT MARYS RIVER NEAR DECATUR * UNTIL LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 8 PM WEDNESDAY THE STAGE WAS 17.7 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL RISE TO CREST NEAR 20.0 FEET AROUND 2 AM SATURDAY MARCH 22 AND FALL BELOW FLOOD STAGE AROUND 5 AM SUNDAY MARCH 23. * AT 20.5 FEET...INDIANA 101 NORTH OF PLEASANT MILLS IS CLOSED BY FLOOD WATER. EXTENSIVE AGRICULTURAL FLOODING IN PROGRESS. RESIDENTS OF EAST AND SOUTHEAST SIDE OF DECATUR BECOME CONCERNED. * THIS CREST COMPARES TO A PREVIOUS CREST OF 20.0 FEET WHICH OCCURRED ON MAR 31 2002. $$ OHC039-069-210248- /O.NEW.KIWX.FL.W.0086.080320T1312Z-080322T1030Z/ /DEFO1.1.ER.080320T1312Z.080321T0000Z.080321T1030Z.NO/ 1049 PM EDT WED MAR 19 2008 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLOOD WARNING FOR THE MAUMEE RIVER NEAR DEFIANCE * FROM THURSDAY MORNING TO SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 7 PM WEDNESDAY THE STAGE WAS 8.4 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE THURSDAY MORNING AND CREST NEAR 10.5 FEET AROUND 8 PM THURSDAY MARCH 20 AND FALL BELOW FLOOD STAGE AROUND 6 AM FRIDAY MARCH 21. * AT 10.0 FEET...FLOODING OCCURS IN KINGSBERRY AND PONTIAC PARKS. $$
2 follow-up statements
000 WGUS83 KIWX 201401 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1001 AM EDT THU MAR 20 2008 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS... AUGLAIZE RIVER NEAR FORT JENNINGS AFFECTING ALLEN...PAULDING AND PUTNAM COUNTIES MAUMEE RIVER NEAR DEFIANCE AFFECTING DEFIANCE AND HENRY COUNTIES SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE AFFECTING ALLEN...DE KALB AND DEFIANCE COUNTIES SAINT MARYS RIVER NEAR DECATUR AFFECTING ADAMS...ALLEN AND VAN WERT COUNTIES TIFFIN RIVER NEAR STRYKER AFFECTING DEFIANCE...FULTON AND WILLIAMS COUNTIES .MINOR FLOODING IS EXPECTED AFTER THIS WEEKS HEAVY RAINS. SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN DAYLIGHT TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS... SOONER IF NECESSARY. OHC003-125-137-211401- /O.EXT.KIWX.FL.W.0083.000000T0000Z-080322T2024Z/ /FTJO1.1.ER.080320T1105Z.080321T0600Z.080321T2024Z.NO/ 1001 AM EDT THU MAR 20 2008 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE AUGLAIZE RIVER NEAR FORT JENNINGS * UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 10 AM THURSDAY THE STAGE WAS 13.3 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE RIVER WILL RISE TO A CREST NEAR 13.6 FEET AROUND 2 AM FRIDAY MARCH 21 AND FALL BELOW FLOOD STAGE AROUND 4 PM FRIDAY MARCH 21. * AT 13.0 FEET...MINOR FLOODING BEGINS IN THE NORTHWEST OHIO COUNTIES OF NORTHWEST ALLEN, NORTHEAST VAN WERT, AND SOUTHWEST PUTNAM. FARM LAND NEAREST THE AUGLAIZE RIVER WILL BE AFFECTED BY FLOOD WATER. $$ OHC039-069-211400- /O.EXT.KIWX.FL.W.0086.000000T0000Z-080322T0600Z/ /DEFO1.1.ER.080321T0000Z.080321T0000Z.080321T0600Z.NO/ 1001 AM EDT THU MAR 20 2008 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE MAUMEE RIVER NEAR DEFIANCE * UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 7 AM THURSDAY THE STAGE WAS 9.4 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR FLOOD STAGE AROUND 8 PM THURSDAY MARCH 20 AND BEGIN TO FALL. * AT 10.0 FEET...FLOODING OCCURS KINGSBERRY AND PONTIAC PARKS. $$ INC003-033-OHC039-211400- /O.EXT.KIWX.FL.W.0085.000000T0000Z-080322T1800Z/ /NVLI3.1.ER.080321T0000Z.080321T0600Z.080321T1800Z.NO/ 1001 AM EDT THU MAR 20 2008 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE * UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 9 AM THURSDAY THE STAGE WAS 11.9 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE THURSDAY EVENING AND CREST NEAR 12.1 FEET AROUND 8 AM FRIDAY MARCH 21 AND FALL BELOW FLOOD STAGE AROUND 2 PM FRIDAY MARCH 21. * AT 12.0 FEET...DEKALB COUNTY ROAD 42 ABOUT 3 MILES NORTHEAST OF NEWVILLE FLOODS. AGRICULTURAL AND LOW LANDS FLOOD ALONG THE ST. JOSEPH RIVER TO THE CEDARVILLE RESERVOIR. $$ INC001-003-OHC161-211400- /O.EXT.KIWX.FL.W.0081.000000T0000Z-080324T2247Z/ /DCRI3.1.ER.080319T1836Z.080320T1145Z.080323T2247Z.NO/ 1001 AM EDT THU MAR 20 2008 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE SAINT MARYS RIVER NEAR DECATUR * UNTIL MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 8 AM THURSDAY THE STAGE WAS 18.4 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW THE 17.0 FOOT FLOOD STAGE AROUND 6 PM SUNDAY MARCH 23. * AT 18.5 FEET...COUNTY ROAD 225 NORTH...JUST NORTH OF PLEASANT MILLS INDIANA IS CLOSED BY FLOOD WATER. LOW LAND AREAS OF KEKIONGA PARK ON THE SOUTHEAST SIDE OF DECATUR BEGIN FLOODING WITH FLOODING LIMITED TO FARMLAND IN PLEASANT MILLS...INDIANA AND WILSHIRE... OHIO AREAS. $$ OHC039-051-171-211400- /O.EXT.KIWX.FL.W.0079.000000T0000Z-080326T0300Z/ /STRO1.1.ER.080314T0157Z.080322T0000Z.080325T0300Z.NO/ 1001 AM EDT THU MAR 20 2008 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE TIFFIN RIVER NEAR STRYKER * UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 6 AM THURSDAY THE STAGE WAS 12.2 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER WILL RISE TO A CREST NEAR 12.4 FEET AROUND 2 AM SATURDAY MARCH 22 AND FALL BELOW FLOOD STAGE AROUND 11 PM MONDAY MARCH 24. * AT 12.0 FEET...PORTIONS OF STATE ROUTE 66 FLOOD NORTH OF ARCHBOLD. $$
000 WGUS83 KIWX 210236 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1036 PM EDT THU MAR 20 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS... MAUMEE RIVER NEAR DEFIANCE AFFECTING DEFIANCE AND HENRY COUNTIES ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS... WABASH RIVER NEAR LINN GROVE AFFECTING ADAMS AND WELLS COUNTIES WABASH RIVER NEAR BLUFFTON AFFECTING HUNTINGTON AND WELLS COUNTIES AUGLAIZE RIVER NEAR FORT JENNINGS AFFECTING ALLEN...PAULDING AND PUTNAM COUNTIES BLANCHARD RIVER AT OTTAWA AFFECTING PUTNAM COUNTY SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE AFFECTING ALLEN...DE KALB AND DEFIANCE COUNTIES SAINT MARYS RIVER NEAR DECATUR AFFECTING ADAMS...ALLEN AND VAN WERT COUNTIES TIFFIN RIVER NEAR STRYKER AFFECTING DEFIANCE...FULTON AND WILLIAMS COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...STARKE AND ST. JOSEPH COUNTIES .MINOR FLOODING WILL CONTINUE FOR THE NEXT FEW DAYS. THE FLOODING IS THE RESULT OF HEAVY RAINFALL FROM EARLIER THIS WEEK. EXPECTED RAIN AND SNOW FRIDAY WILL FURTHER AGGRAVATE FLOODING CONCERNS. SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN DAYLIGHT TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS... SOONER IF NECESSARY. INC001-179-220236- /O.EXT.KIWX.FL.W.0084.000000T0000Z-080324T1800Z/ /LYNI3.1.ER.080320T1420Z.080322T0600Z.080323T1800Z.NR/ 1036 PM EDT THU MAR 20 2008 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE WABASH RIVER NEAR LINN GROVE * UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 7 PM THURSDAY THE STAGE WAS 12.0 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER WILL RISE TO A CREST NEAR 12.9 FEET AROUND 2 AM SATURDAY MARCH 22 AND FALL BELOW FLOOD STAGE AROUND 2 PM SUNDAY MARCH 23. * AT 12.0 FEET...THE FLOODING OF COUNTY ROADS BEGIN. * THIS CREST COMPARES TO A PREVIOUS CREST OF 12.4 FEET WHICH OCCURRED ON JAN 16 2007. $$ INC069-179-220235- /O.EXT.KIWX.FL.W.0082.000000T0000Z-080325T2136Z/ /BLFI3.1.ER.080320T1609Z.080322T1800Z.080324T2136Z.NO/ 1036 PM EDT THU MAR 20 2008 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE WABASH RIVER NEAR BLUFFTON * UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 8 AM THURSDAY THE STAGE WAS 9.5 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE THURSDAY AFTERNOON AND CREST NEAR 13.6 FEET AROUND 2 PM SATURDAY MARCH 22 AND FALL BELOW FLOOD STAGE AROUND 5 PM MONDAY MARCH 24. * AT 14.0 FEET...FLOODING BEGINS TO AFFECT RESIDENTIAL AREAS IN NORTHERN BLUFFTON. LOW AREAS NEAR THE WASTEWATER TREATMENT PLANT BEGIN TO FLOOD. PORTIONS OF ELM GROVE ROAD AND COUNTY ROAD 450 BEGIN TO FLOOD. * THIS CREST COMPARES TO A PREVIOUS CREST OF 13.1 FEET WHICH OCCURRED ON JAN 17 2007. $$ INC091-141-149-220235- /O.CON.KIWX.FL.W.0001.000000T0000Z-000000T0000Z/ /DAVI3.3.ER.080107T0200Z.080112T0130Z.000000T0000Z.NR/ 1036 PM EDT THU MAR 20 2008 THE FLOOD WARNING CONTINUES FOR THE KANKAKEE RIVER AT DAVIS ROUTE 30 * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 10 PM THURSDAY THE STAGE WAS 11.4 FEET AND STEADY. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO 11.4 FEET AROUND 2 AM FRIDAY MARCH 21 WITH ADDITIONAL RISES POSSIBLE THEREAFTER. * AT 11.0 FEET...FLOODING OF SECONDARY ROADS NEAR THE RIVER BEGINS. * THIS CREST COMPARES TO A PREVIOUS CREST OF 11.1 FEET WHICH OCCURRED ON DEC 14 2007. $$ OHC003-125-137-220235- /O.EXT.KIWX.FL.W.0083.000000T0000Z-080323T0320Z/ /FTJO1.1.ER.080320T1105Z.080321T0600Z.080322T0320Z.NO/ 1036 PM EDT THU MAR 20 2008 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE AUGLAIZE RIVER NEAR FORT JENNINGS * UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 6 PM THURSDAY THE STAGE WAS 14.0 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE RIVER WILL RISE TO A CREST NEAR 14.5 FEET AROUND 2 AM FRIDAY MARCH 21 AND FALL BELOW FLOOD STAGE AROUND 11 PM FRIDAY MARCH 21. * THIS CREST COMPARES TO A PREVIOUS CREST OF 14.2 FEET WHICH OCCURRED ON JAN 10 2008. $$ OHC137-220235- /O.EXT.KIWX.FL.W.0087.000000T0000Z-080323T0959Z/ /OTTO1.1.ER.080320T1428Z.080321T0600Z.080322T0959Z.NO/ 1036 PM EDT THU MAR 20 2008 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE BLANCHARD RIVER AT OTTAWA * UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 9 AM THURSDAY THE STAGE WAS 22.9 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 23.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE THURSDAY MORNING AND CREST NEAR 23.8 FEET AROUND 2 AM FRIDAY MARCH 21 AND FALL BELOW FLOOD STAGE AROUND 5 AM SATURDAY MARCH 22. * AT 23.0 FEET...LOWLAND FLOODING OCCURS MAINLY IN SOUTH OTTAWA. FLOOD WATER ALSO GETS INTO LOW FARMLANDS. * THIS CREST COMPARES TO A PREVIOUS CREST OF 23.5 FEET WHICH OCCURRED ON JAN 10 2008. $$ INC003-033-OHC039-220235- /O.EXT.KIWX.FL.W.0085.000000T0000Z-080324T0600Z/ /NVLI3.1.ER.080321T0600Z.080321T0600Z.080323T0600Z.NO/ 1036 PM EDT THU MAR 20 2008 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE SAINT JOSEPH RIVER OHIO ABOVE NEWVILLE * UNTIL LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 9 PM THURSDAY THE STAGE WAS 11.9 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR FLOOD STAGE AROUND 2 AM FRIDAY MARCH 21. * AT 12.0 FEET...DEKALB COUNTY ROAD 42 ABOUT 3 MILES NORTHEAST OF NEWVILLE FLOODS. AGRICULTURAL AND LOW LANDS FLOOD ALONG THE ST. JOSEPH RIVER TO THE CEDARVILLE RESERVOIR. * THIS CREST COMPARES TO A PREVIOUS CREST OF 12.1 FEET WHICH OCCURRED ON DEC 14 2007. $$ INC001-003-OHC161-220235- /O.EXT.KIWX.FL.W.0081.000000T0000Z-080325T1047Z/ /DCRI3.1.ER.080319T1836Z.080323T0000Z.080324T1047Z.NO/ 1036 PM EDT THU MAR 20 2008 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE SAINT MARYS RIVER NEAR DECATUR * UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 8 PM THURSDAY THE STAGE WAS 18.4 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL RISE TO A CREST NEAR 18.9 FEET AROUND 8 PM SATURDAY MARCH 22 AND FALL BELOW FLOOD STAGE AROUND 6 AM MONDAY MARCH 24. * AT 18.5 FEET...COUNTY ROAD 225 NORTH...JUST NORTH OF PLEASANT MILLS INDIANA IS CLOSED BY FLOOD WATER. LOW LAND AREAS OF KEKIONGA PARK ON THE SOUTHEAST SIDE OF DECATUR BEGIN FLOODING WITH FLOODING LIMITED TO FARMLAND IN PLEASANT MILLS...INDIANA AND WILSHIRE... OHIO AREAS. * THIS CREST COMPARES TO A PREVIOUS CREST OF 18.8 FEET WHICH OCCURRED ON DEC 14 2007. $$ OHC039-051-171-220235- /O.EXT.KIWX.FL.W.0079.000000T0000Z-000000T0000Z/ /STRO1.1.ER.080314T0157Z.080322T0600Z.000000T0000Z.NO/ 1036 PM EDT THU MAR 20 2008 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE TIFFIN RIVER NEAR STRYKER * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 10 PM THURSDAY THE STAGE WAS 12.4 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER WILL RISE TO A CREST NEAR 12.7 FEET AROUND 8 AM SATURDAY MARCH 22 AND BEGIN FALLING. * AT 13.0 FEET...FLOOD WATERS BEGIN TO AFFECT SOME FARM BUILDINGS NEAR STRYKER AND FLOOD SOME SECONDARY ROADS. * THIS CREST COMPARES TO A PREVIOUS CREST OF 12.4 FEET WHICH OCCURRED ON DEC 14 2007. $$ OHC039-069-210306- /O.CAN.KIWX.FL.W.0086.000000T0000Z-080322T0600Z/ /DEFO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1036 PM EDT THU MAR 20 2008 THE FLOOD WARNING IS CANCELLED FOR THE MAUMEE RIVER NEAR DEFIANCE * AT 7 PM THURSDAY THE STAGE WAS 9.8 FEET * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 9.8 FEET THURSDAY EVENING. THE RIVER WILL CONTINUE FALLING. * AT 10.0 FEET...FLOODING OCCURS KINGSBERRY AND PONTIAC PARKS. * THIS CREST COMPARES TO A PREVIOUS CREST OF 10.2 FEET WHICH OCCURRED ON FEB 10 2005. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Mar 19, 7:14 PM EDT, 3 hours 35 minutes earlier.
Area forecast discussion, Mar 19, 7:14 PM EDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
714 PM EDT WED MAR 19 2008
.AVIATION...
CLEARING LINE APPROACHING THE ILLINOIS/INDIANA BORDER AT 23Z. THE
LATEST OBSERVATION AT SOUTH BEND SHOWS VFR WITH A SCT AC DECK. THIS
CLEARING TREND SHOULD CONTINUE TO ADVANCE EASTWARD THROUGH THE
NIGHT AS UPPER TROUGH MOVES INTO THE NORTHEAST. SIGNIFICANTLY
DRIER AIR IS WORKING ITS WAY ACROSS THE AREA SO FOG SHOULD NOT BE
A PROBLEM DESPITE THE CLEARING SKIES.
&&
.PREV DISCUSSION... /ISSUED 351 PM EDT WED MAR 19 2008/
SHORT TERM...
TONIGHT AND TOMORROW
MID LEVEL WAVE AND ASSOCIATED SFC LOW PRESSURE ARE CONTINUING TO
EXIT THE REGION. AREAS OF LIGHT RAIN ARE STILL OCCURRING IN THE SE
WITH SPRINKLES ASSOCIATED WITH THE DEPARTING DEFORMATION ZONE.
DRY NORTHERLY FLOW IS BEGINNING TO UNDERCUT THE MID LEVEL MOISTURE
TRANSPORT...LENDING TO AREAS OF VIRGA OVER MUCH OF THE CENTRAL AND
WEST. LL CLEARING IS ALSO ONGOING ACROSS THE NW AS DRY AIR IS
PUNCHING INTO THE REGION. TRENDED THE FORECAST PACKAGE TO THE 12Z
NAM WITH GUIDANCE FROM THE NMM4 AND ARW. MODELS HAVE A REALLY GOOD
HANDLE ON THE NEAR TERM. HENCE HAVE GOOD CONFIDENCE IN THEIR 24
HOUR SOLUTIONS. MAIN CONCERN THIS FORECAST PACKAGE WILL BE ENDING
PRECIP IN THE SE...GRADUAL CLEARING...AND FORECAST HIGHS TOMORROW.
TONIGHT...HAVE ENDED ALL POPS BY 00Z ACROSS THE FA. GIVEN ONGOING LL
DRYING AND DEPARTING UPPER WAVE/FORCING...THINKING ANY LINGERING
PRECIP WOULD BE SPRINKLES OR FLURRIES AT BEST.
OTHERWISE...ISALLOBARIC WIND FROM BUILDING HIGH PRESSURE SHOULD
KEEP WINDS UP TONIGHT AND HOLD TEMPS IN THE UPPER 20S.
TOMORROW...WITH WEAK HIGH PRESSURE IN CONTROL...EXPECTING A
RELATIVELY QUIET DAY WITH A FEW DIURNAL CU POSSIBLE IN THE SE.
OTHERWISE...DRY NW LL FLOW SHOULD PRECLUDE MUCH CLOUD COVER SAVE
INCREASING CIRRUS IN THE AFTERNOON PER THE NEXT DISTURBANCE ADVECTING
TOWARD THE REGION. HAVE ADJUSTED TEMPS DOWN NEAR LAKE MI WITH A NEAR
PERFECT SETUP FOR LAKE INDUCE BL MODIFICATION. LONG FETCH WEAK
NORTHERLY FLOW...WITH ENHANCED SOLENOIDAL CIRCULATION PER SUNNY
SKIES...WILL SUPPORT A LAKE GRAVITY CURRENT...PLACING AREAS OF
BERRIEN AND LA PORTE COUNTY IN A SHALLOW COLD DOME WITH TEMPS
HANGING IN THE 30S. OTHERWISE...THE MAJORITY OF THE FA SHOULD SEE
TEMPS RISE INTO THE 40S WITH NEAR 50 FAR SW.
LONG TERM...
THURS NIGHT THRU SATURDAY...
MAIN CONCERN IS WITH THE POTENT SYSTEM FRIDAY INTO SATURDAY...WILL
LEAN MORE HEAVILY TOWARDS THE GFS/EURO CAMP...RATHER THAN THE
NAM/SREF WITH THIS SYSTEM. THE SOUTHERN TRACK SEEMS MUCH MORE LIKELY
WITH THE NAM DEEPENING THE UPPER LEVEL TROUGH TOO MUCH AND THEN
CUTTING OFF THE LOW AT H500 WHICH WOULD PRODUCE THE MORE NORTHERN
TRACK SEEN IN THE NAM SOLUTION.
THURSDAY NIGHT THE SFC HIGH WILL BE MOVING EAST THROUGH THE
SOUTHERN GREAT LAKES AND THE OHIO VALLEY...WITH THE BIGGER ISSUE
STARTING TO DEVELOP ACROSS THE CENTRAL PLAINS. OFFICIALLY IT MAY
TURN TO SPRING FRIDAY BUT THE CONDITIONS OUTSIDE WILL BE VERY
SPRINGLIKE. EARLY FRIDAY MORNING THE PRECIP WILL START TO SLOWLY
OVERSPREAD THE REGION...FAVORABLE THERMAL PROFILES FOR SNOW AT THE
ONSET. THIS SYSTEM HAS VERY SIMILAR CHARACTERISTIC TO THE
OVERPERFORMING CLIPPER SYSTEM EARLY IN THE WINTER SEASON OF DEC 4/5.
STRONG BAROCLINIC ZONE WITH STRONG LOW LEVEL JET PUSHING MOISTURE
LADEN AIR INTO THE REGION...SFC LOW RUNNING ALONG THE BAROCLINIC
ZONE...AND STRONG FRONTOGENETICAL FORCING AND THE MODERATE TO STRONG
EASTERLY FLOW BELOW 925MB WHICH MAY PULL DRIER AIR INTO THE REGION
AND ALLOW FOR BETTER COOLING TO KEEP P-TYPE MOSTLY SNOW OVER MUCH OF
THE REGION. TIME HEIGHT FOR BOTH FWA AND SBN SHOWS NICE AREA OF NEG
EPV FRIDAY NIGHT WITH SIGNIFICANT OMEGA SEEN JUST UNDER OR INTO THE
DENDRITIC SNOW GROWTH REGION. IF THE QPF IS REALIZED FROM THE
GFS...AND THE COOLING CAN BALANCE THE LOW LEVEL JETS SOUTHERLY PUSH
THEN SIGNIFICANT AMOUNTS OF SNOW WILL BE POSSIBLE...WITH A SHARP
CUTOFF LIKELY ACROSS THE REGION. THE UNCERTAINTY HAS SHRUNK
SOME...BUT CONDITIONS ARE SUCH THAT A WATCH IS CERTAINLY APPROPRIATE
AT THIS TIME FOR FRIDAY INTO SATURDAY MORNING. THE BEST SNOWFALL
AMOUNTS LOOKS TO FALL NORTH OF A LINE FROM STARKE COUNTY INDIANA TO
ALLEN COUNTY INDIANA TO NEAR PUTNAM COUNTY OHIO...AMOUNTS PUSHING 4
TO 6 INCHES WOULD BE LIKELY IF EVERYTHING WORKS OUT JUST
RIGHT...WITH LOCALLY HIGHER AMOUNTS IN A THIN BAND SOMEWHERE IN THE
REGION.
SUNDAY THRU WEDNESDAY...
NO SIGNIFICANT CHANGES MADE THROUGH THE PERIOD...THE SLOW CLIMB OUT
OF THE BELOW NORMAL TEMPS CONTINUES THROUGH THE END OF THE PERIOD AS
THE EASTERN TROUGHINESS STARTS TO GIVE AND RIDGING ATTEMPTS TO
DEVELOP ACROSS THE REGION. POSSIBLE DECENT WARM AIR ADVECTION BY THE
MIDDLE OF NEXT WEEK...SPRING MAY FINALLY BEGIN JUST A BIT DELAYED.
AVIATION.../18Z TAFS/
DEPARTING LOW PRESSURE SYSTEM WILL GIVE WAY TO WEAK HIGH PRESSURE
THROUGH THE PERIOD. EXPECTING AREAS OF LIGHT RAIN IN THE SE TO
CONTINUE TO DIMINISH THROUGH EARLY EVENING. LOOK FOR VFR
CONDITIONS TO GRADUALLY OVERSPREAD THE REGION NW TO SE AS MVFR
CIGS TO WILL BE FORCED SOUTHEAST WITH DRY AIR PUSHING INTO THE
REGION. HAVE INCLUDED NEAR MVFR CIGS IN THE NW AS CU RULE
INDICATES SCT-BKN CIGS POSSIBLE AS SUNSHINE ENTERS THE PICTURE
BEHIND THE EXITING SYNOPTIC CLOUDS. FARTHER SE...NOT EXPECTING
CLEARING UNTIL LATE AFTERNOON/EARLY EVENING AT FWA. HAVE OPTED FOR
21Z BKN PERIOD PER NAM H925 RH FIELDS...BUT THIS MAY BE TOO
EARLIER. WILL MONITOR AND UPDATE IF NECESSARY.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER STORM WATCH FROM FRIDAY MORNING THROUGH SATURDAY
AFTERNOON FOR INZ003>009-012-014-016>018.
MI...WINTER STORM WATCH FROM FRIDAY MORNING THROUGH SATURDAY
AFTERNOON FOR MIZ077>081.
OH...WINTER STORM WATCH FROM FRIDAY MORNING THROUGH SATURDAY
AFTERNOON FOR OHZ001-002-004-005-015-016.
LM...SMALL CRAFT ADVISORY UNTIL 2 AM EDT THURSDAY FOR LMZ043-046.
&&
SHORT TERM...CHAMBERLAIN
LONG TERM...SCHOTT
AVIATION...REHBEINHazardous weather outlook, Mar 19, 4:38 PM EDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 438 PM EDT WED MAR 19 2008 INZ003>009-012-014-016>018-MIZ077>081-OHZ001-002-004-005-015-016- 202045- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- MARSHALL-KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN-CASS MI-ST. JOSEPH MI- BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... PLYMOUTH...BREMEN...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...FORT WAYNE...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS... COLDWATER...HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD... DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA 438 PM EDT WED MAR 19 2008 /338 PM CDT WED MAR 19 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT FLOODING ON SOME STREAMS AND RIVERS WILL CONTINUE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ACCUMULATING SNOW WILL BE POSSIBLE LATE THURSDAY NIGHT INTO FRIDAY AND FRIDAY EVENING. THE BEST CHANCE FOR ACCUMULATING SNOW WILL BE ALONG AND NORTH OF HIGHWAY 6...WHERE 4 TO 8 INCHES WILL BE POSSIBLE. A WINTER STORM WATCH IS IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ013-015-020-022>027-032-033-OHZ024-025-202045- PULASKI-FULTON IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS- GRANT-BLACKFORD-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...ROCHESTER... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...VAN WERT...DELPHOS... LIMA 438 PM EDT WED MAR 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND NORTHWEST OHIO. .DAY ONE...TONIGHT FLOODING ON SOME STREAMS AND RIVERS WILL CONTINUE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW WILL BE POSSIBLE LATE THURSDAY NIGHT INTO FRIDAY AND FRIDAY EVENING. ACCUMULATIONS ARE EXPECTED TO BE LIGHT AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ034-202045- JAY- INCLUDING THE CITY OF...PORTLAND 438 PM EDT WED MAR 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA. .DAY ONE...TONIGHT HEAVY RAINFALL FROM LAST NIGHT HAS LED TO AREAS OF FLOODING. ROADWAY CLOSURES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW WILL BE POSSIBLE LATE THURSDAY NIGHT INTO FRIDAY AND FRIDAY EVENING. ACCUMULATIONS ARE EXPECTED TO BE LIGHT AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OR ANY FLOODING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-202045- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 438 PM EDT WED MAR 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL EARLY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP JC
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 4:39 AM EDT | River Flood Warning | IWX | Putnam | 54 hr |
Nearby
River Flood Warnings in Ohio, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.